Alert archive / New York / High Wind Warnings in 2006
High Wind Warning 2, NWS Albany, NY
NWS Albany, NY issued this high wind warning at Jan 21, 2006, 4:33 AM EST for 4 states. It took effect at Jan 21, 2006, 2:00 PM EST. It was in force for 6 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2006, 4:33 AM EST (09:33 UTC)
- In effect from
- Jan 21, 2006, 2:00 PM EST
- Expired
- Jan 21, 2006, 8:29 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 25 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Arietta, NY | TREES DOWN ON WIRES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Ballston Spa, NY | TREES AND WIRES DOWN ON HOUSES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Brunswick, NY | WIRES DOWN. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Clifton Park, NY | TREES AND WIRES DOWN ON HOUSES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Colonie, NY | MANY TREES AND WIRES DOWN. AT LEAST 6000 WITHOUT POWER. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Colonie, NY | MANY TREES AND WIRES DOWN. ONE TREE ON HOUSE ON ROUTE 7. AT LEAST 6000 WITHOUT POWER. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Galway, NY | TREES AND WIRES DOWN ON HOUSES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Lake Pleasant, NY | TREES DOWN ON WIRES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Lake Pleasant, NY | TREES DOWN ON WIRES. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Middleburgh, NY | TREES DOWN. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Rotterdam, NY | STOP SIGN BLOWN DOWN. |
| Jan 21, 2:00 PM EST | NON-TSTM WND DMG | Schaghticoke, NY | WIRES DOWN. AN AWNING WAS BLOWN OFF A HOUSE. |
| Jan 21, 2:30 PM EST | NON-TSTM WND DMG | Hillsdale, NY | TREES AND WIRES DOWN THROUGHOUT THE COUNTY INCLUDING THE TOWNS OF CHATHAM, GHENT, NEW LEBANON, STOCKPORT, STUYVESANT AS WELL AS HILLSDALE. |
| Jan 21, 2:45 PM EST | NON-TSTM WND DMG | Marlboro, NY | WIRES DOWN. |
| Jan 21, 2:45 PM EST | NON-TSTM WND DMG | Ulster Heights, NY | WIRES DOWN. |
| Jan 21, 5:00 PM EST | TSTM WND DMG | Brattleboro, VT | TREES DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 210933 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 433 AM EST SAT JAN 21 2006 CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082- VTZ013>015-212200- /O.NEW.KALY.HW.W.0002.060121T1900Z-060122T0500Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 433 AM EST SAT JAN 21 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS...GREATER CAPITAL DISTRICT...TACONICS...BERKSHIRES...LITCHFIELD HILLS AND SOUTHERN VERMONT. A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES EARLY THIS MORNING WILL STRENGTHEN AS IT MOVES RAPIDLY NORTHEAST INTO NORTHERN NEW ENGLAND THIS EVENING. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON. STRONG GUSTY WINDS WILL OCCUR ALONG AND BEHIND THE FRONT WHICH WILL BRING ONLY LIGHT RAIN TO MUCH OF THE AREA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS MORNING WILL SHIFT TO THE WEST NORTHWEST THIS AFTERNOON AND INCREASE TO 20 TO 40 MPH WITH GUSTS 55 TO 65 MPH INTO THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AT ELEVATIONS ABOVE 1500 FEET AND DOWN THE MOHAWK VALLEY WHERE THE WINDS WILL BE CHANNELED. IN ADDITION RECENT HEAVY RAINS HAVE SATURATED THE GROUND IN MOST AREAS MAKING IT EASIER FOR THE WINDS TO TOPPLE TREES AND THUS CAUSE POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$ CTZ013-NYZ043-059-060-064>066-083-084-212200- /O.NEW.KALY.WI.Y.0004.060121T1900Z-060122T0500Z/ SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 433 AM EST SAT JAN 21 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR THE LAKE GEORGE REGION...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES EARLY THIS MORNING WILL STRENGTHEN AS IT MOVES RAPIDLY NORTHEAST INTO NORTHERN NEW ENGLAND THIS EVENING. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON. STRONG GUSTY WINDS WILL OCCUR ALONG AND BEHIND THE FRONT WHICH WILL BRING ONLY LIGHT RAIN TO MUCH OF THE AREA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS MORNING WILL SHIFT TO THE WEST NORTHWEST THIS AFTERNOON AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH INTO THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$
2 follow-up statements
000 WWUS71 KALY 211959 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 259 PM EST SAT JAN 21 2006 CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082- VTZ013>015-220400- /O.CON.KALY.HW.W.0002.000000T0000Z-060122T0500Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 259 PM EST SAT JAN 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... LOW PRESSURE SYSTEM...ACROSS THE SAINT LAWRENCE VALLEY OF NORTHERN NEW YORK...HAS WHIPPED A COLD FRONT ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THIS LOW WILL CONTINUE TO DEEPEN AS MOVES EAST TO THE CANADIAN MARITIME DURING THE EVENING HOURS. A STEEP PRESSURE GRADIENT BETWEEN THIS DEPARTING SYSTEM...AND HIGH PRESSURE BUILDING QUICKLY IN FROM THE WEST...WILL CONTINUE TO PRODUCE STRONG GUSTY NORTHWEST WINDS THROUGH THE EVENING HOURS. SOME OF THESE GUSTS WILL REACH CLOSE TO OR EXCEED 60 MPH...ESPECIALLY OVER THE HIGHER TERRAIN...INCLUDING THE LITCHFIELD HILLS AND MOHAWK VALLEY...WHERE THE WINDS WILL BE CHANNELED. IN ADDITION...RECENT HEAVY RAINS HAVE SATURATED THE GROUND IN MOST AREAS MAKING IT EASIER FOR THE WINDS TO TOPPLE TREES AND THUS CAUSE SPOTTY POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$ CTZ013-NYZ043-059-060-064>066-083-084-220400- /O.CON.KALY.WI.Y.0004.000000T0000Z-060122T0500Z/ SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 259 PM EST SAT JAN 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. LOW PRESSURE SYSTEM...ACROSS THE SAINT LAWRENCE VALLEY OF NORTHERN NEW YORK...HAS WHIPPED A COLD FRONT ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THIS LOW WILL CONTINUE TO DEEPEN AS MOVES EAST TO THE CANADIAN MARITIME DURING THE EVENING HOURS. A STEEP PRESSURE GRADIENT BETWEEN THIS DEPARTING SYSTEM...AND HIGH PRESSURE BUILDING QUICKLY IN FROM THE WEST...WILL CONTINUE TO PRODUCE STRONG GUSTY NORTHWEST WINDS THROUGH THE EVENING HOURS. SOME OF THESE GUSTS WILL REACH AROUND 50 MPH IN THE MID HUDSON AND UPPER HUDSON VALLEYS AS WELL AS SOUTHERN LITCHFIELD COUNTY. THESE WINDS ARE CAPABLE OF KNOCKING DOWN SOME TREE LIMBS AND PERHAPS GENERATING SOME SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECASTS. $$
000 WWUS71 KALY 220129 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 829 PM EST SAT JAN 21 2006 CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082- VTZ013>015-220230- /O.CAN.KALY.HW.W.0002.000000T0000Z-060122T0500Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 829 PM EST SAT JAN 21 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE HIGH WIND WARNING FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...SOUTHERN CATSKILLS...SOUTHERN VERMONT...THE BERKSHIRES AND THE LITCHFIELD HILLS. THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE AND HIGH PRESSURE...BUILDING TO OUR WEST...HAS EASED AND SO HAVE THE WIND GUSTS. WIND GUSTS WILL REMAIN WELL BELOW DESTRUCTIVE THRESHOLDS FOR THE REMAINDER OF THE EVENING...THEN DIMINISH ALL TOGETHER OVERNIGHT. $$ CTZ013-NYZ043-059-060-064>066-083-084-220230- /O.CAN.KALY.WI.Y.0004.000000T0000Z-060122T0500Z/ SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 829 PM EST SAT JAN 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND ADVISORY. ANY WIND GUSTS ACROSS THE MID AND UPPER HUDSON VALLEYS AS WELL AS SOUTHERN LITCHFIELD COUNTY...WILL BE 30 MPH OR LESS FOR THE REMAINDER OF THE EVENING...THEN DIMINISH ALL TOGETHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Jan 20, 3:35 PM EST, 12 hours 58 minutes earlier.
Area forecast discussion, Jan 20, 3:35 PM EST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 335 PM EST FRI JAN 20 2006 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN AND NORTHERN NEW YORK TONIGHT AND SATURDAY. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND DURING THE DAY SATURDAY. THIS WILL BRING A SOME RAIN TO MUCH OF THE REGION. RAINFALL AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE WEST SATURDAY NIGHT AND WILL BE ENTRENCHED ACROSS THE REGION THROUGH SUNDAY...PROVIDING DRY CONDITIONS. && .SHORT TERM (TONIGHT THROUGH MONDAY)... CLOUDS HAVE INVADED THE THE SKY ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA TODAY...BUT WILL BE SLOW TO MOVE INTO THE SOUTH OVERNIGHT WITH THE FLOW ALOFT TURNING SW. AS A RESULT SOME RADIATIONAL COOLING WILL OCCUR EARLY ACROSS SOUTHERN ZONES...SO TEMPS WILL BE A BIT LOWER ACROSS THE MID HUDSON VALLEY THAN UPPER HUDSON VALLEY. SFC LOW LIFTING NE THRU IN/MI OVERNIGHT...WITH MOST OF OUR AREA REMAINING DRY. WEAK WARM ADVECTION ACROSS WRN DACKS FOR A CHANCE OF LIGHT RAIN OVERNIGHT. WITH EXTENSIVE CLOUD COVER THERE AND TEMPS WELL ABOVE FREEZING...NOT MUCH OF A CHANCE FOR SFC COOLING...SO WILL JUST MENTION RAIN FOR PTYPE. NAM HAS COME INTO AGREEMENT WITH GFS IN TERMS OF QPF AMOUNTS ON SAT (YET AGAIN). LOOKS LIKE AROUND ONE TENTH OF AN INCH OR LESS FOR MOST OF THE AREA...WITH ONE QUARTER TO POSSIBLY A THIRD OF AN INCH ACROSS WRN DACKS. THIS IS GOOD NEWS IN THAT NO ADDITIONAL FLOODING WILL OCCUR. AS SFC LOW ACCELERATES INTO MAINE SAT AFTN...A COLD FRONT WILL SWEEP THRU ERN NY/WRN NENG WITH COOLER AIR QUICKLY WRAPPING IN BEHIND THE SYSTEM. WILL CONTINUE TO MENTION LIKELY POPS...WITH RAIN SHOWERS ASSOC WITH FROPA...BUT AGAIN AMOUNTS WILL BE LIGHT. NW WINDS WILL KICK UP SAT AFTN POST FROPA AS COLD ADVECTION COMMENCES. WINDS WILL GUST 30 TO 40 MPH IN SOME SPOTS LATE SAT. PRECIP MAY END AS A BRIEF PERIOD OF SNOW ACROSS NRN HERKIMER/HAMILTON...WITH ONLY MINOR ACCUMULATION. SFC HI PRES WILL RAPIDLY BUILD IN FROM THE WEST SAT NIGHT...CLEARING SKIES OUT. ANY LIGHT LAKE EFFECT SNOW SHOWERS AND CLOUDS WILL BE SHORT LIVED...WITH INVERSION HEIGHTS LOWERING RATHER QUICKLY. WITH NW FLOW...ANY ACTIVITY WILL BE LIMITED TO HERKIMER CO. NICE DAY IN STORE FOR SUN...WITH PLENTY OF SUNSHINE AS 1034 MB HIGH GRADUALLY MOVES ACROSS THE REGION. TEMPS WILL BE COOLER THAN SAT...BUT STILL ABOVE SEASONAL AVERAGES. SOUTHERN STREAM SYSTEM MOVING NE ALONG THE MID ATLANTIC COAST LATE SUN NIGHT INTO MON SHOULD STAY FAR ENOUGH TO OUR SOUTH TO KEEP MOST OF THE AREA DRY. WILL MENTION LOW CHANCE POPS ACROSS SE ZONES AT THIS TIME...WITH GFS SHOWING A FEW HUNDREDTHS OF AN INCH OF QPF. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... STILL MAINLY ZONAL FLOW ALOFT FORECAST TO OCCUR THRU THE PERIOD...BUT WITH A BRIEF UPR LVL TROF PASSAGE LATE TUE INTO WED. ASSOC WITH THE UPR LVL TROF...A MODIFIED ARCTIC COLD FRONT MAY MOVE THRU AS WELL. WITH THE FRONT DROPPING DOWN FROM THE NW...IT WILL NOT HAVE MUCH MOISTURE TO WORK WITH...SO WILL ONLY MENTION CHANCE POPS AT THIS TIME. COLDER AND MORE SEASONABLE AIR WILL FILTER IN BEHIND THE FRONT...WITH SOME POSSIBLE LAKE EFFECT SNOW IN USUAL SPOTS WED INTO THUR. TEMPS SHOULD FINALLY GET BACK DOWN TO NEAR SEASONAL AVERAGE...AND POSSIBLY EVEN COLDER DEPENDING ON EVENTUAL STRENGTH OF COLD SURGE. 06Z OP GFS HAS H85 TEMPS DOWN TO -13 TO -16C...WHILE THE 06Z MREF MEAN SUGGESTING ONLY -7 TO -9C. WILL STAY CLOSE TO ENS MEAN MOS/HPC NUMBERS FOR NOW. && .AVIATION... WEAK SURFACE LOW WILL MOVE DOWN THE ST LAWRENCE VALLEY THIS EVENING...WITH A STRONGER LOW MOVING ACROSS EXTREME NORTHERN NEW YORK ON SATURDAY. GENERALLY VFR CONDITIONS THROUGH THE PERIOD AT KGFL/KALB/KPOU WITH ANY CIGS GENERALLY IN THE 4000-8000 FOOT RANGE THROUGH THE PERIOD. THE BEST CHANCE FOR MVFR CONDITIONS WILL BE AROUND SUNRISE AS SOME BR FORMS AND CIGS BRIEFLY LOWER. MVFR CIGS/VSBYS ALSO POSSIBLE AFT 14Z ON SATURDAY IN -RA AHEAD OF THE COLD FRONT. && .HYDROLOGY... ALL THE RIVERS IN THE FORECAST AREA ARE RECEDING EXCEPT THE THE SCHROON RIVER WHICH HAS LEVELED OFF ABOUT A HALF FOOT BELOW FLOOD. THE HOUSATONIC WAS ABOVE FLOOD MOST OF ITS LENGTH IN CONNECTICUT. FLOODING IN THE STILLWATER FLATS SHOULD END BY MIDNIGHT TONIGHT. THE ESOPUS BELOW ASHOKAN RESERVOIR HAS DROPPED BELOW FLOOD. LAKE GEORGE CONTINUES TWO TO THREE INCHES ABOVE FLOOD. THE HUDSON AND MOHAWK ARE HIGH BUT BELOW FLOOD. MELTING SNOW MAY CAUSE SOME SLIGHT RISES ON THE UPPER MOHAWK RIVER BUT ELSEWHERE IT SHOULD HAVE NO NOTICEABLE EFFECT. FAVORABLE WEATHER IS IN THE PICTURE FOR THE NEXT SEVERAL DAYS AS THE LATEST NAM-80 HAS SHIFTED THE PRECIP FOR SATURDAY FARTHER NORTH AND WEST...OUT OF OUR RIVER BASINS. FOR DETAILS REFER TO OUR FLOOD STATEMENTS AND OR OUR ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT... HTTP://NEWWEB.ERH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=ALY && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS...JPV SHORT TERM...JPV LONG TERM...JPV AVIATION...MAGLARAS HYDROLOGY...RCK
Hazardous weather outlook, Jan 20, 4:10 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 PM EST FRI JAN 20 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 410 PM EST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:33 AM EST | Wind Advisory | ALY | Columbia, Dutchess, Greene, Ulster, Warren, Washington | 16 hr |
Nearby
High Wind Warnings in New York, 2006High Wind Warnings in Vermont, 2006High Wind Warnings in Massachusetts, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.